Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 77, NWS Indianapolis, IN

June 18, 2014Carroll County, Tippecanoe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2014, 10:40 PM EDT for Carroll County, Tippecanoe County, Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 10:40 PM EDT (02:40 UTC)
Expired
Jun 18, 2014, 11:30 PM EDT
In force
50 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 11:20 PM EDTTSTM WND DMGDelphi, INSPOTTER REPORTED TREES DOWN ON TECUMSEH BEND ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3005 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WUUS53 KIND 190240
SVRIND
INC015-157-190330-
/O.NEW.KIND.SV.W.0077.140619T0240Z-140619T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1130 PM EDT

* AT 1036 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOLCOTT...
  AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DELPHI...BATTLE GROUND...YEOMAN...CAMDEN...FLORA AND BURLINGTON.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 177 AND 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4074 8654 4073 8652 4070 8652 4069 8636
      4043 8638 4043 8669 4042 8670 4042 8676
      4056 8700 4057 8678 4066 8678 4067 8676
      4073 8676 4074 8675
TIME...MOT...LOC 0240Z 296DEG 26KT 4072 8692

HAIL...<.75IN
WIND...60MPH

$$

MK
2 follow-up statements
252 
WWUS53 KIND 190259
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 PM EDT WED JUN 18 2014

INC015-157-190330-
/O.CON.KIND.SV.W.0077.000000T0000Z-140619T0330Z/
TIPPECANOE IN-CARROLL IN-
1059 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CARROLL AND
NORTHEASTERN TIPPECANOE COUNTIES UNTIL 1130 PM EDT...

AT 1055 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF LOGANSPORT TO WEST LAFAYETTE...
AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. DOWNED TREES WERE REPORTED THROUGHOUT 
WHITE COUNTY WITH THESE STORMS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FLORA AND BURLINGTON.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 177 AND 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4074 8654 4073 8652 4070 8652 4069 8636
      4043 8638 4043 8669 4042 8670 4042 8676
      4056 8700 4057 8678 4066 8678 4067 8676
      4073 8676 4074 8675
TIME...MOT...LOC 0259Z 305DEG 36KT 4066 8645 4046 8683

HAIL...<.75IN
WIND...60MPH

$$

NIELD
184 
WWUS53 KIND 190329
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1129 PM EDT WED JUN 18 2014

INC015-157-190340-
/O.EXP.KIND.SV.W.0077.000000T0000Z-140619T0330Z/
TIPPECANOE IN-CARROLL IN-
1129 PM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL AND NORTHEASTERN
TIPPECANOE COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4074 8654 4073 8652 4070 8652 4069 8636
      4043 8638 4043 8669 4042 8670 4042 8676
      4056 8700 4057 8678 4066 8678 4067 8676
      4073 8676 4074 8675
TIME...MOT...LOC 0330Z 305DEG 36KT 4048 8612 4028 8650

$$

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:23 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 18, 10:23 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1023 PM EDT WED JUN 18 2014

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 304 PM EDT WED JUN 18 2014

WARM AND HUMID PATTERN WITH SURFACE FRONT SETTLING SOUTH INTO AND
THROUGH CENTRAL INDIANA BETWEEN TONIGHT AND FRIDAY NIGHT POSES
INCREASED RISK FOR PERIODS OF ISOLATED TO SCATTERED STORMS.

WEEKEND BIT LESS HUMID AND COOLS SLIGHTLY WITH A BIT OF CANADIAN
AIR BUT ONLY SLIGHT LOWERING OF RAIN THREATS. CERTAINLY NO WASHOUT
DAYS EXPECTED BUT BEST PERIOD FOR GREATEST CHANCES AND GREATEST
AMOUNTS OF RAIN ARE WEDNESDAY EVENING INTO FRIDAY AFTERNOON.

TEMPERATURES WILL REMAIN ABOVE NORMAL THOUGH AGAIN SLIGHTLY COOLER
WEATHER EXPECTED WITH GREATER CLOUD COVER IN COMING DAYS THEN
SLIGHT FILTERING OF CANADIAN AIR INTO THE AREA THIS WEEKEND.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 700 PM EDT WED JUN 18 2014

UPDATED GRIDS TO ACCOUNT FOR LATEST RADAR TRENDS. STORMS WILL EXIT
THE AREA OVER THE NEXT 60 TO 90 MINUTES AND SHOULD BE RELATIVELY
QUIET THROUGH THE REMAINDER OF THE EVENING...WITH PERHAPS AN
ISOLATED STORM OR TWO. ADDITIONAL DEVELOPMENT OCCURRING UPSTREAM
ALONG THE BOUNDARY OVER NORTHERN ILLINOIS...AND THESE STORMS MAY
TRY TO MAKE THE NORTHERN PORTION OF THE FORECAST AREA LATER
TONIGHT. WILL HAVE TO MONITOR ITS PROGRESS AS IT WILL MOVE INTO
MORE WORKED OVER AIR. PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 304 PM EDT WED JUN 18 2014

LOOKS INCREASINGLY LIKELY BOWING LINE OF STORMS JUST NORTH OF
BLOOMINGTON ILLINOIS WILL ENTER OUR NW COUNTIES BEFORE 5PM AND
SLIDE ACROSS OUR NORTHERN TIER. WILL THUS CARRY A BRIEF PERIOD OF
LIKELY THERE OR GO SCATTERED IN WORDING. THE REMAINING ISOLATED
STORMS ALONG AND NORTH OF I-70 WILL MAINTAIN THEMSELVES WITHIN THE
HIGH DEWPOINT AND CAPE AXIS AHEAD OF THE LINE.

BEST SHEAR REMAINS WELL NORTH AND BEST TRIGGER IN SURFACE TROUGH
ALSO REMAINS WELL NORTH SO OUTFLOW BOUNDARY AND BUOYANCY HAVE
LIMITED POTENTIAL. SLIGHT CHANCE ANY OF THESE STORMS COULD PUT
OUT A SEVERE GUST AND HALF INCH HAIL UNTIL HEATING RECEDES AFTER
SUNDOWN. SHOULD LATE NIGHT MCS OCCUR...ASSOCIATED SQUALL LINE
COULD BE GUSTY BUT THOSE EARLY THIS MORNING OUT NW REMAIN BELOW
SEVERE AT MOST PLACES.

MODELS EITHER OFF ON TIMING OR INDICATE NEW THUNDERSTORM COMPLEX
WOULD DEVELOP OVER MICHIGAN THIS EVENING AND CARRY SOUTHEAST INTO
OHIO OVERNIGHT. SW TAIL OF THIS FEATURE...WHETHER IT BE WHATS OUT
THERE NOW...OR WHAT DEVELOPS THIS EVENING SHOULD CATCH OUR FAR
NORTH AND EAST CENTRAL COUNTIES WHILE SOUTHWEST AND FAR SOUTH
COUNTIES MAY MISS RAIN OUTSIDE OF ISOLATED DEVELOPING FROM TODAYS
HEAT.

EXPECTING LOW TEMPS NEAR CURRENT FORECAST TO RANGE FROM UPPER 60S
WHERE GOOD DOWNPOURS AND DOWNDRAFTS OCCUR TO LOWER 70S ELSEWHERE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
ISSUED AT 304 PM EDT WED JUN 18 2014

SURFACE BOUNDARY SETTLES INTO NORTHERN COUNTIES AND SHOULD BE
FOCUS OF ONGOING CONVECTION FROM OVERNIGHT OR REDEVELOPMENT FROM
REMNANTS DURING THE DAY...MAINLY IN NORTHERN AND EAST CENTRAL
COUNTIES. AS SHORTWAVE TROUGH TIED TO UPPER LOW SCOOTING ACROSS
SOUTHERN CANADA SWEEPS IN...THIS WILL CONTINUE THREAT OF SCATTERED
STORMS UNTIL SURFACE AND UPPER TROUGH PASSES THROUGH FRIDAY EVENING.

SOME DIFFERENCES IN MODELS ON HOW WELL THIS CLEARS REGION INTO
SATURDAY KEEPS LOW CHANCE THREAT FOR RAIN TO CONTINUE.

AS FOR TEMPERATURES...EXCEPT FOR SOUTHWEST COUNTIES WHICH WILL SEE
A BIT MORE SUN TO SHOOT FOR 90 THURSDAY...REMAINING AREAS WILL
HAVE ENOUGH CLOUD COVER AND SOME RAIN TO KEEP TEMPERATURES MORE
INTO MID AND UPPER 80S FOR MAXS WHILE LOWS STILL HOVER EITHER SIDE
OF 70.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ISSUED AT 132 PM EDT WED JUN 18 2014

DONT BELIEVE CAN DO BETTER THAN REGIONAL INITIALIZATION.
CONFIDENCE IS LOW FOR TEMPERATURES AND MODERATE FOR PRECIPITATION.

MODELS DIVERGENCE STRONGLY WITH FORECASTS ALOFT OVER THE PERIOD.
STATISTICAL TEMPERATURE GUIDANCE NOT VERY CLOSE BETWEEN
AMERICAN AND EUROPEAN MODELS. CANT BE CONFIDENT WHICH WAY TO GO WITH
THE DETERMINISTIC FIELDS SO DIFFERENT.

CONFIDENCE IN PRECIPITATION FORECAST A LITTLE HIGHER. WHILE
STATISTICAL GUIDANCE DOES DIFFER SOMEWHAT BETWEEN MODELS...EITHER
WAY CHANCE POPS APPROPRIATE FOR MOST OF PERIOD.

OFTEN IN THIS SEASON ITS ASKING TOO MUCH FOR ANY MODEL TO BE MORE
PRECISE THAN CHANCE CATEGORY FOR POPS IN LONGER TERM.
HOWEVER...MODEL DIFFERENCES ARE SUCH THAT IF THEY CONTINUE WE WILL
EVENTUALLY SEE MAJOR DIFFERENCES IN THEIR PRECIP FORECASTS.

&&

.AVIATION /DISCUSSION FOR 190300Z IND TAF UPDATE/...
ISSUED AT 1023 PM EDT WED JUN 18 2014

NO CHANGES NEEDED TO THE TAF...ALTHOUGH MAY EVENTUALLY NEED TO ADD
THUNDER MENTION OVERNIGHT IF THE STORMS TO THE NORTHWEST AREA ABLE
TO MAKE IT THIS FAR SOUTH.

PREVIOUS DISCUSSION FOLLOWS...

RADAR TRENDS ALONG WITH REFLECTIVITY PROGS FROM THE CONVECTIVE
ALLOWING MODELS SUGGEST IND SHOULD BE THE ONLY TAF SITE THAT WOULD
HAVE A HIGH ENOUGH CHANCE OF THUNDERSTORMS THROUGH NIGHTFALL TO
MENTION IN THE TAFS. THIS MAKES SENSE...AS SHEAR IS MINIMAL BUT
INSTABILITY IS HIGH. SO WITH GOOD CONFIDENCE...WILL GO WITH A TEMPO
MVFR THUNDERSTORM GROUP AT IND THROUGH 02Z AND NOTHING AT THE OTHER
TERMINALS. WILL ALSO MENTION TEMPO GUSTS TO 35 KNOTS AS HAS BEEN
COMMON WITH THESE PULSE STORMS.

OTHERWISE...VFR CONDITIONS SHOULD DOMINATE THE TAF PERIOD. COULD SEE
SOME MORE STORMS MAINLY TOMORROW AFTERNOON AS A BOUNDARY DROPS DOWN
FROM THE NORTH AND LEFT OVER OUTFLOW BOUNDARIES REMAIN AROUND THE
AREA. SO...WILL THROW IN VCTS AND CB GROUPS AFTER 18Z.

SOUTHWEST GRADIENT WINDS WILL WEAKEN TO LESS THAN 10 KNOTS AFTER
SUNSET.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...TUCEK
NEAR TERM...TUCEK/NIELD
SHORT TERM...TUCEK
LONG TERM...JK
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 18, 10:33 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1033 PM EDT WED JUN 18 2014

INZ021-028>031-035>049-051>057-060>065-067>072-200245-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1033 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE. SOME STORMS MAY BE STRONG TO
SEVERE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...HEAVY
RAIN.

TIMING: THUNDERSTORMS AT TIMES OVERNIGHT.

DISCUSSION: ONE OR MORE COMPLEXES OF THUNDERSTORMS WILL IMPACT THE
AREA AT TIMES TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY INTO NEXT WEEK. AT
THIS TIME SEVERE STORMS ARE NOT EXPECTED. LIGHTNING AND HEAVY RAIN
ARE POSSIBLE WITH ANY THUNDERSTORM.

DISCUSSION: UPPER LEVEL DISTURBANCES AND A COUPLE OF COLD FRONTS
WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR THE
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 18, 7:16 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     MORRISTOWN              39.67N  85.70W
06/18/2014                   SHELBY             IN   LAW ENFORCEMENT

            TREES AND TREE LIMBS DOWN IN AN AREA FROM COUNTY ROADS
            850 NORTH TO 1200 NORTH...THEN EAST TO 200 EAST.

&&

BHH
Local storm report, Jun 18, 7:22 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     3 NW CARMEL             40.00N  86.15W
06/18/2014                   HAMILTON           IN   TRAINED SPOTTER

            SHINGLES DAMAGED ON SOME ROOFS. SEVERAL SMALL TREE
            LIMBS DOWN.

&&

BHH
Local storm report, Jun 18, 7:35 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     4 NE FAIRLAND           39.64N  85.80W
06/18/2014                   SHELBY             IN   LAW ENFORCEMENT

            HIGH TENSION LINES DOWN...INSULATORS BROKEN OFF THE
            POLES. TIME APPROXIMATE.

&&

BHH
Local storm report, Jun 18, 7:37 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     MORRISTOWN              39.67N  85.70W
06/18/2014                   SHELBY             IN   LAW ENFORCEMENT

            GREEN TREE BRANCHES UP TO 6 INCHES IN DIAMETER BROKEN
            OFF IN TOWN AND SURROUNDING AREA. MULTIPLE DEAD TREES
            DOWN IN TOWN.

&&

BHH
Local storm report, Jun 18, 9:39 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     3 NW FAIRLAND           39.64N  85.90W
06/18/2014                   SHELBY             IN   EMERGENCY MNGR

            ONE CARPORT BLOWN ABOUT 75 YARDS OUT INTO A FARM FIELD.
            TIME IS APPROXIMATE.

&&

BHH
Local storm report, Jun 18, 9:56 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
956 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     RAINSVILLE              40.42N  87.32W
06/18/2014                   WARREN             IN   BROADCAST MEDIA

            VIEWER REPORTED HEALTHY TREE SNAPPED IN YARD. ESTIMATED
            WINDS AT TIME...50 MPH. TIME IS APPROXIMATE.

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:06 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Montgomery, Tippecanoe, Tipton39 min
Jun 18, 11:43 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Madison, Montgomery47 min
Jun 19, 5:15 AM EDTAreal Flood WarningINDRandolph9 hr
Jun 19, 7:48 AM EDTRiver Flood WarningINDDelaware, Randolph24 hr
Jun 19, 8:09 AM EDTSpecial Weather StatementINDRandolph21 min
Jun 19, 2:30 PM EDTSpecial Weather StatementINDHenry30 min
Jun 19, 2:42 PM EDTSpecial Weather StatementINDTipton33 min
Jun 19, 2:54 PM EDTFlash Flood WarningINDHenry, Randolph3 hr
Jun 19, 2:59 PM EDTFlash Flood WarningINDHenry, Randolph3 hr
Jun 19, 3:03 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Howard, Madison, Tipton42 min
Jun 19, 3:33 PM EDTAreal Flood AdvisoryINDHamilton, Madison, Tipton4 hr
Jun 19, 3:44 PM EDTTornado WarningINDDelaware, Henry, Madison31 min
Jun 19, 3:58 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton32 min
Jun 19, 4:04 PM EDTFlash Flood WarningINDHenry5 hr
Jun 19, 4:19 PM EDTAreal Flood AdvisoryINDCarroll, Clinton, Tipton3 hr
Jun 19, 5:14 PM EDTAreal Flood AdvisoryINDCarroll, Howard, Tippecanoe3 hr
Jun 19, 5:34 PM EDTAreal Flood AdvisoryINDBoone, Hamilton3 hr
Jun 19, 5:59 PM EDTFlash Flood WarningINDBoone, Hamilton6 hr
Jun 19, 6:10 PM EDTAreal Flood AdvisoryINDHancock, Marion3 hr
Jun 19, 6:30 PM EDTAreal Flood WarningINDDelaware, Henry, Randolph6 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.